10 days on LDN and feeling worse, is this normal?

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

10 days on LDN and feeling worse, is this normal?

Postby Jeanief » Mon Feb 06, 2006 1:25 pm

Hi all, I am new to this forum and just started taking LDN from medmex 10 days ago. I started out 1.5 and now am up to 2.5mg( cc on my syringe). I have read that it takes awhile for things to calm down after starting but all my old symptoms are coming back, but I am scared! I am on copaxone too ( every other day) and was doing ok except for extreme fatigue which I thought LDN might help. I have trouble falling asleep, more shaking, joint pain, and feel " out of it and dizzy) like there is a weak spot in my brain or something with a stiff neck. I was dx 12/02 and was in bed for 5 weeks and had this same feeling in my head/neck. I have never had trouble walking, thank God! Once I get to 3mg how long should it be before I feel like I did before LDN? I want to make sure I am not hurting myself as I feel terrible. No new symptoms, just the old ones in full force!! thanks for any advise, take care
Jeanief
User avatar
Jeanief
Newbie
 
Posts: 3
Joined: Sun Feb 05, 2006 4:00 pm

Advertisement

Postby stsolakos » Tue Feb 07, 2006 3:59 am

Hi.

Welcome and good luck with your new treatment!

It is normal having the old symptoms back for a while. When I started LDN it took me about three to four weeks to get used to it. Real progress started taking place 3 months later, up to the point that I caught myself running to avoid some heavy rain yesterday, about nine months later. (I couldn't walk more than a couple of blocks before LDN.)

Insomnia, diziness and spasms are normal for most people when starting LDN. There is nothing else you can do but wait. The symptoms will go away as soon as your immune system will be modified to normal and, possibly, forget about any notable MS progression.

Give LDN a try. It is worth it. Good luck again and keep us informed on how you are doing!

Stavros
If God created MS, Devil would create Rebif to treat it!
User avatar
stsolakos
Family Member
 
Posts: 28
Joined: Sun Oct 24, 2004 3:00 pm
Location: Greece

Postby remnants » Tue Feb 07, 2006 10:09 am

Hi Jeanief,

I have been on LDN for 14 months now - acquired from the same source. I have not had another exacerbation in the last 14 months. My previous exacerbations were significant with pronounced, dramatic deficits. I was averaging two or three per year prior to starting the LDN.

I also experienced a return of symptoms after beginning the LDN. In addition, I had mild nausea, headaches, and stiffness as well - this lasted about two months. I never changed the dosage amount - went in at 4.5mg and stuck with it and have no regrets. All of the alarming symptoms have subsided too.

Are you taking any supplements? I take quite a few supplements in addition to the LDN. I stopped the supplements for a few months and my energy level dropped significantly and I was unable to sleep; yet, incredibly tired - started the supplements again and now have some energy and most importantly I can sleep again.

In other words, I think the LDN is preventing additional exacerbations/progression, but I think it helps to do everything possible to improve our overall health as well. If you search this site, possibly under Natural Approach, I think you'll find a significant amount of information regarding supplements.

Take Care!

-Cindy
Every morning I awaken torn between the desire to save the world and the inclination to savor it.
- E.B. White
User avatar
remnants
Family Member
 
Posts: 41
Joined: Thu Nov 10, 2005 4:00 pm

Re: 10 days on LDN and feeling worse, is this normal?

Postby gto_lady04 » Wed Feb 08, 2006 9:58 am

Jeanief wrote:Hi all, I am new to this forum and just started taking LDN from medmex 10 days ago. I started out 1.5 and now am up to 2.5mg( cc on my syringe). I have read that it takes awhile for things to calm down after starting but all my old symptoms are coming back, but I am scared! I am on copaxone too ( every other day) and was doing ok except for extreme fatigue which I thought LDN might help. I have trouble falling asleep, more shaking, joint pain, and feel " out of it and dizzy) like there is a weak spot in my brain or something with a stiff neck. I was dx 12/02 and was in bed for 5 weeks and had this same feeling in my head/neck. I have never had trouble walking, thank God! Once I get to 3mg how long should it be before I feel like I did before LDN? I want to make sure I am not hurting myself as I feel terrible. No new symptoms, just the old ones in full force!! thanks for any advise, take care


Hi Jeanie,
I beleive we have met on another forum but I'm not positive.
I am wondering if part of your problem is the dosage which you are taking. You may be having problems because your body is not producing enough endorphines and you are not getting the most benefit from the drug. Please read the post just down the page a ways:
Question on how it works posted by CureOrBust and go the second post by rasnet6
rasnet6 explains how LDN works and that may help you to understand why I am wondering if the problems that you are experiencing are because of your dosage. I have read many anecdotal experiences about LDN and it seems to me that invariably for those who begin with a very low dosage of LDN (1.5) they seem to have more problems than those who begin with 3.0mg. I don't know this is pure speculation on my part all I am trying to relate here is what I have read.
I hope maybe some else can help to answer this question.
Please keep us informed of how you are progressing. I started taking LDN 3.0mg on 1/20/06 and it has been great for me right from the start.
Wishing you the best and I'm sorry you are having so much trouble getting started on LDN.
Monica
User avatar
gto_lady04
Getting to Know You...
 
Posts: 11
Joined: Sun Feb 05, 2006 4:00 pm

Postby Jeanief » Fri Feb 10, 2006 11:37 am

Hi all , thanks for the info. Yes, I have posted on every LDN forum I can find as I am having trouble getting started. This is day 15 on 1.5mg and I still worse. I just started getting pain from my ms right before ldn, but now I really have joint pain! I am up till 2am trying to get to sleep. right after I take it I feel ok, it's whenI close my eyes I get waves of dizziness. In the morning I am super stiff( and was not before LDN), and really foggy feeling. NOW I DON'T KNOW WHAT TO DO... I did feel worse on 2.5 on day 5 and then went back to 1.5 right away. On my first dx in 12/02 I was in bed for 5 wks and could do much. My right hand and leg didn't work at all. After that I was ok except for extreme fatigue. And I mean extreme. None of the drugs for fatigue worked for me and thats where I was hoping ldn could help. I just want to make sure that I will get better like I was before LDN, and that taking LDN is not making me go backwards. WHAT WOULD YOU ALL DO? Up tp 3mg and really feel sick but hope it's doing someting OR stay at 1.5 until I feel better and then try to up the dose? For those who had symptoms, did you start at 3mg and have old symptoms for 2 months. thanks again, I am a worry wart. PS I am on supplements too and copaxone everyother day.
Jeanief
User avatar
Jeanief
Newbie
 
Posts: 3
Joined: Sun Feb 05, 2006 4:00 pm

Postby gto_lady04 » Mon Feb 13, 2006 11:12 am

jeanief,

I am taking 3.0 mg and doing very well, that was my starting dose.
Copaxone is compatible with LDN and I would guess most supplements are ok with LDN but maybe you should list your supplements and maybe someone will see that one of them may be causing a problem.

I chose LDN because of fatigue, I had tried every other drug available and nothing worked. I took my first dose of 3.0 mg at 9:00pm, and the next morning fatigue and lead weights in my legs were gone.

Where are you getting your LDN from and are mixing it yourself or getting it already mixed?

Monica
User avatar
gto_lady04
Getting to Know You...
 
Posts: 11
Joined: Sun Feb 05, 2006 4:00 pm


Return to Low Dose Naltrexone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users